Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 214, NWS Atlanta, GA

June 27, 2019Chattooga County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2019, 6:00 PM EDT for Chattooga County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2019, 6:00 PM EDT (22:00 UTC)
Expired
Jun 27, 2019, 6:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:03 PM EDTHAIL 1Lyerly, GALARGE HAIL STARTING TO COVER THE GROUND AT GA HWY 114 AND OAK HILL RD IN LYERLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WUUS52 KFFC 272200
SVRFFC
GAC055-272245-
/O.NEW.KFFC.SV.W.0214.190627T2200Z-190627T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
600 PM EDT Thu Jun 27 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Chattooga County in northwestern Georgia...

* Until 645 PM EDT.

* At 559 PM EDT, a severe thunderstorm was located over Lyerly, or 7
  miles southwest of Summerville, and is nearly stationary.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Summerville, Lyerly, Menlo, Cloudland, Berryton, Chattoogaville,
  James H. Floyd State Park and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3453 8550 3443 8527 3429 8541 3430 8546
      3451 8551
TIME...MOT...LOC 2159Z 117DEG 4KT 3439 8540 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
294 
WWUS52 KFFC 272222
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Thu Jun 27 2019

GAC055-272245-
/O.CON.KFFC.SV.W.0214.000000T0000Z-190627T2245Z/
Chattooga GA-
622 PM EDT Thu Jun 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN CHATTOOGA COUNTY...

At 622 PM EDT, a severe thunderstorm was located over Lyerly, or 7
miles southwest of Summerville, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lyerly, Menlo, Chattoogaville, Cloudland and Holland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3453 8550 3439 8531 3430 8541 3431 8545
      3451 8551
TIME...MOT...LOC 2222Z 117DEG 4KT 3440 8543 

HAIL...1.00IN
WIND...60MPH
 
$$
408 
WWUS52 KFFC 272236
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Thu Jun 27 2019

GAC055-272246-
/O.EXP.KFFC.SV.W.0214.000000T0000Z-190627T2245Z/
Chattooga GA-
636 PM EDT Thu Jun 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATTOOGA COUNTY
WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
gusty winds and heavy rain with isolated flash flooding are still 
possible with this thunderstorm.

LAT...LON 3453 8550 3439 8531 3430 8541 3431 8545
      3451 8551
TIME...MOT...LOC 2236Z 117DEG 4KT 3440 8544 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:12 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 27, 3:12 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
312 PM EDT Thu Jun 27 2019

.SHORT TERM /Tonight through Friday Night/...

The upper ridge will remain over the southeast through the period. A
weak upper low in the vicinity of middle TN/northern AL is forecast
to stay to our west. The air mass is still generally dry...however
afternoon instability has increased. A few showers or thunderstorms
are possible although there is not much of a trigger. Looks like the
east central sections of GA remain the most stable. Watching the
complex in AL to see if it continues to develop to the east. These
storms may be associated with the TN upper low. Have increased the
pops a bit in the northwest this evening to account for that. Not
much change in the pattern for the remainder of the period. Looking
at basically a diurnal pattern to convection. East to southeast
winds will help to increase moisture and pops are a bit higher and
more widespread.

41

.LONG TERM /Saturday through Thursday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Forecast period should continue to be mainly influenced by some
lingering enhanced moisture trapped in a broad upper ridge across
the northern Gulf states. With conditional instability present,
have chance pops most days for daily diurnally driven convection
and slight pops in the overnight periods. Temps generally close to
climo norms through weekend then trend about 5 degrees above
normal for early next week with amplifying ridge.

Baker

&&

AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through this forecast period. Isolated to scattered showers and
thunderstorms are expected...mainly after 20z. Coverage is not
expected to be high enough to include anything higher than a VCSH
in the TAFs..but may have to update if storms threaten. Winds will
remain on the east side through the period.

//ATL Confidence...18Z Update...

Medium to high all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  69  90 /  20  20  10  20
Atlanta         72  89  71  88 /  20  20  20  30
Blairsville     63  84  63  84 /  30  30  20  40
Cartersville    68  90  69  90 /  30  30  20  30
Columbus        72  92  73  90 /  20  20  20  40
Gainesville     68  87  69  88 /  20  20  10  30
Macon           69  91  70  90 /  20  20  10  40
Rome            67  90  69  90 /  30  30  20  30
Peachtree City  68  89  69  88 /  20  20  20  30
Vidalia         71  90  72  92 /  10  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 27, 6:52 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
652 AM EDT Thu Jun 27 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
652 AM EDT Thu Jun 27 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Some isolated thunderstorms are possible in parts of north and
central Georgia this afternoon into evening. A few strong storms
are possible with gusty winds, occasional lightning and heavy
rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected across the area
Thursday through Monday, primarily in the afternoon and evening
hours. Some strong storms are possible and isolated severe cannot
be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 27, 2:30 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jun 27 2019

GAZ006-007-271900-
Gilmer GA-Fannin GA-
230 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER AND
NORTHEASTERN FANNIN COUNTIES UNTIL 300 PM EDT...

At 229 PM EDT...a strong thunderstorm was over Cherry Log, or near
Blue Ridge. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Blue Ridge, Morganton, Pisgah, Mineral Bluff, Cherry Log, Epworth and
Loving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3476 8451 3496 8440 3491 8419 3468 8426
TIME...MOT...LOC 1829Z 284DEG 1KT 3481 8436

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 27, 4:02 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Jun 27 2019

GAZ004-005-272030-
Whitfield GA-Murray GA-
402 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3497 8463 3485 8473 3490 8498 3499 8492
      3499 8466
TIME...MOT...LOC 2001Z 116DEG 8KT 3493 8477

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 27, 4:43 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Thu Jun 27 2019

GAZ003-004-272115-
Whitfield GA-Catoosa GA-
443 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN CATOOSA COUNTIES UNTIL 515 PM EDT...

At 442 PM EDT...a strong thunderstorm was over Cohutta, or 9 miles
east of Ringgold...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Varnell, Cohutta and Beaverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8483 3497 8481 3494 8484 3491 8484
      3484 8487 3491 8510 3499 8505
TIME...MOT...LOC 2042Z 116DEG 12KT 3493 8494

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 27, 5:06 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Thu Jun 27 2019

GAZ011-272130-
Chattooga GA-
506 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA COUNTY UNTIL
530 PM EDT...

At 506 PM EDT...a strong thunderstorm was over Summerville...moving
northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Summerville, Trion, Menlo, James H. Floyd State Park and Berryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8541 3459 8537 3458 8537 3458 8535
      3459 8535 3459 8534 3454 8519 3440 8528
      3445 8550 3446 8550
TIME...MOT...LOC 2106Z 116DEG 12KT 3450 8533

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 27, 5:17 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Thu Jun 27 2019

GAZ002-272145-
Walker GA-
517 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER COUNTY UNTIL
545 PM EDT...

At 517 PM EDT...a strong thunderstorm was near Center Post, or near
Lafayette. This storm was nearly stationary.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lafayette, Center Post and Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3473 8545 3472 8523 3459 8523 3459 8532
      3460 8551
TIME...MOT...LOC 2117Z 254DEG 4KT 3464 8530

WIND...40MPH
Special weather statement, Jun 27, 5:33 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Thu Jun 27 2019

GAZ019-272200-
Floyd GA-
533 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLOYD COUNTY UNTIL 600 PM
EDT...

At 533 PM EDT...a strong thunderstorm was over Waterhouse, or 8 miles
east of Cedar Bluff. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

This storm will remain over mainly rural areas of west central Floyd
and southwestern Chattooga Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3429 8543 3427 8536 3414 8542 3414 8543
      3427 8546 3428 8546
TIME...MOT...LOC 2133Z 117DEG 4KT 3422 8545

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:30 PM EDTSpecial Weather StatementFFCFannin30 min
Jun 27, 4:02 PM EDTSpecial Weather StatementFFCMurray28 min
Jun 27, 4:43 PM EDTSpecial Weather StatementFFCWhitfield32 min
Jun 27, 5:06 PM EDTSpecial Weather StatementFFCChattooga24 min
Jun 27, 5:10 PM EDTSevere Thunderstorm WarningFFCChattooga35 min
Jun 27, 5:17 PM EDTSpecial Weather StatementFFCWalker28 min
Jun 27, 5:33 PM EDTSpecial Weather StatementFFCFloyd27 min
Jun 27, 5:47 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker43 min
Jun 27, 6:15 PM EDTSpecial Weather StatementFFCFloyd30 min
Jun 27, 6:38 PM EDTSpecial Weather StatementFFCDade37 min
Jun 27, 7:51 PM EDTSpecial Weather StatementFFCChattooga24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.